MAUDE Adverse Event Report: AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. AUTOSTAINER LINK 48; AUTOMATED SLIDE STAINER

AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. AUTOSTAINER LINK 48; AUTOMATED SLIDE STAINER
Model Number AS480
Medical Device Problem Codes Mechanical Problem (1384); Incorrect, Inadequate or Imprecise Result or Readings (1535); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The brazil customer reported "residue on some slides".Fse (field service engineer) inspected the instrument and observed obstruction of the aspiration and dispensing check valve.Fse replaced aspiration and dispense check valve which resolved this malfunction.The customer was able to complete staining.The instrument is fully operational, within specification, and ready for use.Diagnostics were not altered.There was no direct or indirect patient harm or user harm reported.
 
Additional Manufacturer Narrative
This malfunction may potentially impact staining performance.No erroneous staining result was reported by the reporter with this incident.No patient or user harm was indicated.A1-a6: patient information has not been provided by the user.
 
Additional Manufacturer Narrative
Please consider this letter as a notification on agilent's position to cease reporting autostainer aspiration/dispense complaints that do not satisfy the criteria of 21 cfr part 803.Below you will find the summary of data and our rationale for our decision to cease reporting after submitting mdr's for the past two+ years.In july of 2020 agilent had an agreement with the fda to file mdrs for autostainer complaints with any potential risk for false results due to liquid aspiration or dispense part failures that could cause leakage of reagents.This agreement was put into place due to recall z-2074-2020 which was related to autostainers sold with a missing syringe tray.The recall was closed in may 2022.Since july of 2020 agilent has reported all complaints associated with the probe, syringe and stopcock, and aspiration/dispense check valve with associated tubing, as per the fda's request.There have been 771 complaints reported all without adverse events or false results.The last reported malfunction with no adverse event was mdr # 3003423869-2023-00083.The likelihood of one of the above failure modes leading to an adverse event is deemed as remote since we have not received any incident complaints since initiating this reporting request.By reporting these complaints to you over the past 2+ years, i hope you will see that agilent technologies inc., has made great improvements to the complaint and vigilance processes.We will now cease reporting complaints that do not satisfy the criteria of 21 cfr part 803 for the autostainer.

Brand Name
AUTOSTAINER LINK 48
Common Device Name
AUTOMATED SLIDE STAINER
Manufacturer (Section D)
AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD.
no.1 yishun avenue 7
singapore north east, sgp 76892 3
SN  768923
Manufacturer (Section G)
SHANDON DIAGNOSTICS LIMITED
tudor road
manor park
runcorn, WA7 1 TA
UK   WA7 1TA
Manufacturer Contact
mary o'neill
1834 state highway 71 west
cedar creek, TX 78612
3026338510
MDR Report Key17037569
Report Number3003423869-2023-00083
Device Sequence Number7012556
Product Code KPA
UDI-Device Identifier05700572035497
UDI-Public05700572035497
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAS480
Device Catalogue NumberAS48030
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown